Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 26, 2012, 3:51 PM EDT for Carbon County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 3:51 PM EDT (19:51 UTC)
- Expired
- May 26, 2012, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 151 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WWUS81 KPHI 261951
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SAT MAY 26 2012
PAZ054-262030-
CARBON PA-
351 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORMS WILL AFFECT MOSTLY WESTERN CARBON COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE WESTERN HALF OF CARBON COUNTY. THESE
STORMS WERE MOVING SOUTHEAST AT ABOUT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4081 7559 4074 7577 4084 7592 4091 7600
4099 7583
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 26, 3:30 PM EDT, 21 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SAT MAY 26 2012
.SYNOPSIS...
SUMMERLIKE VERY WARM AND HUMID HIGH PRESSURE EAST OF THE MID
ATLANTIC COAST WILL DOMINATE INTO WEDNESDAY. A WEAK COLD FRONTAL
INTRUSION TO NEAR ROUTE 80 IN NORTHERN PENNSYLVANIA AND NORTHERN
NEW JERSEY WILL SHIFT NORTH OF OUR AREA LATE SUNDAY OR EARLY
MONDAY. LOW PRESSURE NEAR JAMES BAY CANADA WILL TRAIL A COLD FRONT
THROUGH THE MID ATLANTIC STATES WEDNESDAY...PERHAPS PERMITTING THE
REMAINS OF BERYLS TROPICAL MOISTURE TO INVADE OUR REGION. WEAK
HIGH PRESSURE FOLLOWS THURSDAY BEFORE MISSISSIPPI VALLEY LOW
PRESSURE ON FRIDAY HEADS INTO THE NORTHEAST STATES BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AT MIDDAY, A FRONTAL BOUNDARY EXTENDED SOUTHWESTWARD FROM NEW
ENGLAND TO NORTHERN PENNSYLVANIA. THE BOUNDARY WILL CONTINUE TO
SINK TO THE SOUTH AND IT IS EXPECTED TO STALL ACROSS OUR NORTHERN
COUNTIES THIS AFTERNOON. WE WILL CONTINUE TO MENTION SCATTERED
SHOWERS AND THUNDERSTORMS FOR THE NORTHERN HALF OF OUR FORECAST
AREA FOR THIS AFTERNOON. AT NOON, SURFACE BASED CAPE VALUES WERE
ALREADY IN EXCESS OF 3000 J/KG IN PARTS OF THE LEHIGH VALLEY, THE
POCONOS AND NORTHWESTERN NEW JERSEY. ANY THUNDERSTORMS THAT
DEVELOP WILL BE SLOW MOVING AND THEY COULD LEAVE LOCALIZED HEAVY
RAINFALL WITH FLOODING OF ROADWAYS AND IN AREAS OF POOR DRAINAGE.
IT WILL BE VERY WARM AND HUMID THIS AFTERNOON, WITH TEMPERATURES
RISING WELL INTO THE 80S, EXCEPT IN THE ELEVATED TERRAIN.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
NO APPRECIABLE CHANGE TONIGHT AS THE MAIN PLAYERS ARE THE
AFOREMENTIONED HIGH BUILDING IN ALOFT FROM THE W AND KEEPING
THINGS WARM. ANY TSRA SHOULD END AND ITS PSBL THERE COULD BE SOME
PATCHY FOG AGAIN IN THE NRMLY SHELTERED LOCATIONS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPDATING AT 345 PM.
500MB: STRONG RIDGE OHIO VALLEY MONDAY SLOWLY COOLS THROUGH THE WEEK
AS TROUGHING EVOLVES E USA VIA SEVERAL SHORT WAVES.
TEMPS: MODELED ABOVE NORMAL EVERY DAY THROUGH AT LEAST THURSDAY
AND THEREAFTER ONLY COOL TO NEAR NORMAL FOR FRIDAY OR SATURDAY.
PLS SEE CLIMATE SECTION REGARDING MONTHLY AVG.
EXCESSIVE HEAT POTENTIAL FOR MONDAY/TUESDAY...91/72 OFFERS A MAX HI
OF 99. I DONT THINK WE WILL EXCEED THAT VALUE WHICH IS ALSO
BASICALLY WHAT THE HPC DAILY MAX HI PREDICTS. HPC PREDICTORS
OFFER A 40 PCT CHC OF EXCEED HI OF 95 ON TUE AND MAINLY DE/MD.
WE'LL LOOK AT OTHER PREDICTORS TO DETERMINE EVENTUAL EARLY SEASON
ADVY VS WATCH-WARNING PROCESS.
SO THE MAIN PROBLEMS FOR THIS PERIOD INCLUDE THE POTENTIAL FOR
EXCESSIVE HEAT MONDAY AND TUESDAY FOR HIGHLY URBANIZED AREAS...AS
WELL AS AFTERNOON AND EVENING THUNDERSTORMS SUNDAY INTO AT LEAST
TUESDAY.
SUNDAY LOOKS LIKE A REPEAT OF THE LAST FEW DAYS...WITH THE BEST
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EARLY
EVENING. THE BEST THREAT LOOKS TO BE WEST OF THE DELAWARE RIVER
(AS WELL AS NORTHWEST NEW JERSEY)...AS THE ELEVATION ACTS AS A
FOCUS. HOWEVER... OUTFLOW BOUNDARIES IN A LOW SHEAR ENVIRONMENT
COULD MEAN ISOLATED TO SCATTERED SHOWERS OVER A LARGER AREA.
AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS...SLOW STEERING
WINDS AND HIGH PRECIPITABLE WATER VALUES COULD RESULT IN LOCALLY
HEAVY RAIN. THE COVERAGE DOES NOT APPEAR TO SUPPORT ANY TYPE OF
FLASH FLOOD HEADLINES. FOR THE MOST PART...TRIED TO KEEP EASTERN
SECTIONS SHOWER FREE.
LOOKS LIKE THE BACK DOOR FRONT DROPS THROUGH ROUGHLY THE NORTHERN
THIRD OF THE AREA. THIS WILL HAVE THE EFFECT OF COOLING AND DRYING
NORTHERN ZONES...WHICH MAY HAVE IN TURN CUT DOWN ON THE CONVECTION
THREAT THERE. MOS AND MODEL SOUNDINGS DO NOT SHOW EXTENSIVE
MOISTURE BECOMING TRAPPED UNDER THE INVERSION BEHIND THE
FRONT...SO PARTLY TO MOSTLY SUNNY SKIES SHOULD BE OK. FOR THE MOST
PART...A BLEND OF MOS NUMBERS WAS USED FOR HIGHS.
ANY ISOLATED TO SCATTERED CONVECTION SHOULD DISSIPATE IN THE
EARLY EVENING AS DAYTIME HEATING IS LOST. MODEL SOUNDINGS AND MOS
SUGGEST THAT THE STRATUS/FOG PROBLEM COULD BECOME MUCH MORE
WIDESPREAD SUNDAY NIGHT INTO MONDAY MORNING. THIS IS DUE TO
MOISTURE BECOMING TRAPPED UNDER THE LOW INVERSION. STRATIFYING THE
LOWER LEVELS COULD HELP PUSH LOWS CLOSER TO THE SLIGHTLY COOLER
GFS MOS NUMBERS FOR LOWS.
THE EXTENT OF THE LOW CLOUDS AND FOG MONDAY COULD END UP HAVING A
FAIRLY PROFOUND EFFECT ON HIGH TEMPERATURES MONDAY...AND LESSENS
THE CONFIDENCE IN POTENTIAL HEAT HEADLINES FOR MONDAY. MODEL
SOUNDINGS AND THE GFS MOS SUGGEST THAT THE LOW CLOUDS AND FOG
COULD HANG ON INTO THE LATE MORNING HOURS. THIS WOULD SLOW THE LOW
LEVEL WARMING PROCESS. THE GFS IS A FEW DEGREES COOLER FOR HIGHS
MONDAY.
RIGHT NOW...WILL NOT GO QUITE AS COOL AS THE GFS MOS NUMBERS FOR
HIGHS MONDAY...BUT HIGHS WERE SHAVED A BIT FOR THE HIGHLY URBANIZED
AREAS. THE COMBINATION OF TEMPERATURES AND DEW POINTS KEEP THE
APPARENT TEMPERATURES BELOW 96 DEGREES (THE EARLY SEASON BENCHMARK
FOR HEAT HEADLINES IN THE HIGHLY URBANIZED AREAS). SINCE THERE IS
SOME PLAY HERE...THE POTENTIAL FOR HEAT WILL BE LEFT IN THE
HAZARDOUS WEATHER OUTLOOK FOR NOW.
THE COVERAGE OF CONVECTION COULD BE A BIT LESS MONDAY AFTERNOON
AND EVENING...AS MOST SHORT TERM MODELS SHOW LITTLE IN THE WAY OF
PRECIPITATION DURING THIS PERIOD. A LACK OF FOCUS FOR CONVECTION
SHOULD BE THE LIMITING FACTOR...THOUGH THE TERRAIN COULD ACT AS A
LOCAL FOCUS. MODIFIED MODEL SOUNDINGS SHOW PLENTY OF CONVECTIVE
POTENTIAL SHOULD CONVECTION DEVELOP.
WHILE THE BULK SHEAR REMAINS WEAK...HIGH PRECIPITABLE WATER COULD
RESULT IN A LOCAL WET MICROBURST THREAT. ADDITIONALLY...DRY MID
LEVELS AND STEEP MID LEVEL LAPSE RATES (GENERALLY GREATER THAN 7
DEGREES CELSIUS/KM) SUGGEST AN ISOLATED LARGE HAIL THREAT. SINCE
COVERAGE IS A QUESTION...THE POTENTIAL WILL NOT BE RATCHETED UP
YET.
ANY CONVECTION SHOULD DISSIPATE MONDAY EVENING WITH THE LOSS OF
HEATING. MODEL SOUNDINGS SUGGEST THAT STRATUS MAY BECOME AN ISSUE
MONDAY NIGHT (BUT PERHAPS NOT THE FOG). THE AIR MASS WILL HAVE
WARMED FROM WITHIN...SO LOWS PROBABLY REMAIN ABOVE 70 DEGREES AWAY
FROM THE INFLUENCE OF THE WATER AND THE TERRAIN.
MID LEVEL HEIGHTS BEGIN TO FALL AS NORTHERN STREAM SHORT WAVES
START KNOCKING DOWN THE FLAT RIDGE. THE MAIN SHORT WAVE OVER THE
NORTHERN GREAT LAKES WILL SEND A COLD FRONT TOWARD THE REGION IN
THE AFTERNOON AND EVENING. THEM MID LEVEL SUPPORT LAGS THE
FRONT..SO THE FRONT PROBABLY SLOWS AS IT APPROACHES. THE OVERALL
INSTABILITY LOOKS TO BE LESS TUESDAY AFTERNOON/EVENING ACROSS THE
AREA (WITH THE BEST INSTABILITY WEST OF THE DELAWARE RIVER).
HOWEVER...THE LOW LEVEL CONVERGENCE...COMBINED WITH A FOCUS IN
THE FORM OF THE FRONT...SHOULD RESULT IN MORE IN THE WAY OF
COVERAGE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING.PRECIPITABLE WATER VALUES REMAIN NEAR 1.50 INCHES...SO
LOCALLY HEAVY RAINFALL LOOKS LIKE A THREAT.
HIGHS TUESDAY SHOULD BE CLOSE TO THOSE OF MONDAY...WITH SOME
STRATUS AND FOG IN THE MORNING. ONCE AGAIN...THE COMBINATION OF
TEMPERATURES AND DEW POINTS PUSH THE APPARENT TEMPERATURES CLOSE
TO THE EARLY SEASON HEAT BENCHMARK. THIS POTENTIAL WILL BE
INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK.
PERHAPS THE BEST CHANCE OF MEASURABLE RAIN ACROSS THE FORECAST
AREA COMES TUESDAY NIGHT. THE FRONT SHOULD ACT AS A FOCUS FOR THE
MOISTURE AND IN SITU INSTABILITY. HIGH PRECIPITABLE WATER VALUES
SUGGEST A HEAVY RAIN THREAT FOR TUESDAY EVENING...WITH COLUMN
MOISTURE DECREASING DURING THE NIGHT.
THE FRONT CROSSES THE REGION WEDNESDAY MORNING. THE LOW LEVEL
MOISTURE PROBABLY GETS SCOURED TUESDAY NIGHT AHEAD OF THE
FRONT...AND INSTABILITY WITH THE FRONT LOOKS MARGINAL. A MENTION
OF THUNDER WAS RETAINED FOR THE FRONTAL PASSAGE WEDNESDAY MORNING.
THE AIR MASS IS IN TRANSITION...BUT THE HEAT AND HUMIDITY SHOULD BE
LESS WEDNESDAY AFTERNOON THAN MONDAY AND TUESDAY AFTERNOONS.
MID RANGE MODELS ARE HINTING THAT THE REMNANTS OF BERYL COULD
PASS SOUTHEAST OF THE AREA THURSDAY. THERE IS OBVIOUSLY A LOT OF
PLAY IN THIS SOLUTION...AND FOR NOW THIS POTENTIAL WAS NOT
INCLUDED IN THE FORECAST. DUE TO UNCERTAINTY CONCERNING HOW THE
CLOSED MID LEVEL SYSTEM OVER THE OHIO VALLEY PLAYS OUT FOR NEXT
WEEKEND...NOT MUCH CHANGE TO THE FORECAST WAS MADE AFTER THURSDAY
AFTERNOON.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SCATTERED CUMULUS ARE ANTICIPATED FOR THIS AFTERNOON ALONG WITH A
SOUTH TO SOUTHWEST WIND AROUND 6 TO 10 KNOTS. A FRONTAL BOUNDARY
FROM THE NORTH IS FORECAST TO DROP INTO NORTHEASTERN PENNSYLVANIA
AND NORTHERN NEW JERSEY DURING THE AFTERNOON. THE BOUNDARY WILL
TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON AND
EVENING, MAINLY AROUND KRDG, KABE AND KTTN. HOWEVER, THE FORECAST
CONFIDENCE REGARDING THE DEVELOPMENT AND TIMING OF ANY SHOWERS AND
THUNDERSTORMS REMAINS LOW, SO THEY WILL NOT BE INCLUDED IN THE
TAFS AT THIS TIME BUT THEY MAY BE ADDED, ESPECIALLY AT KABE.
WITH LINGERING LOW LEVEL MOISTURE, SOME LOW CLOUDS AND VISIBILITY
RESTRICTIONS MAY DEVELOP AGAIN FOR LATE TONIGHT AND EARLY SUNDAY
MORNING.
OUTLOOK...
SUNDAY...VFR CONDITIONS ARE EXPECTED. SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD AFFECT NORTHERN AREAS...WITH A LOW CHANCE OF
MVFR CONDITIONS INTO EARLY EVENING.
SUNDAY NIGHT...VFR CONDITIONS IN THE EVENING WILL DROP TO MVFR
AND EVENTUALLY IFR IN CLOUDS AND FOG. THERE IS A LOW CHANCE OF
WIDESPREAD LIFR CONDITIONS IN FOG.
MONDAY...IFR CONDITIONS IN THE MORNING SHOULD GIVE WAY TO VFR
CONDITIONS BY LATE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED MONDAY AFTERNOON AND EVENING. SW G15 KT IN THE AFTN.
TUESDAY...IFR CONDITIONS IN MORNING FOG AND STRATUS SHOULD GIVE
WAY TO VFR CONDITIONS BY LATE MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING. SW G 15
KT IN THE AFTN.
WEDNESDAY...MAINLY VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
WITH HIGH PRESSURE BUILDING INTO THE AREA, WE ARE EXPECTING SUB-
ADVISORY CRITERIA THROUGH THE NEAR AND SHORT TERM PERIODS, WITH
WIND SPEEDS GENLY UNDER 15 KT. THERE COULD BE SOME AFTN OR EVE
TSTMS THAT WOULD INCREASE SEAS OR WINDS BUT THE AREAL COVERAGE AND
DURATION IS EXPECTED TO BE SMALL.
OUTLOOK...
A BACK DOOR FRONT MAY DROP INTO THE NORTHERN WATERS SUNDAY
MORNING...BEFORE DISSIPATING. THE NET EFFECT OF THE FRONTAL
PASSAGE WOULD BE TO BACK WINDS ACROSS NORTHERN WATERS TO THE EAST.
ACROSS THE SOUTH...SEA AND BAY BREEZES ARE EXPECTED. OVER ALL
AREAS...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
LEVELS.
THE SOUTHERLY FLOW SHOULD INCREASE SUNDAY EVENING (AS IT TYPICAL
THIS TIME OF YEAR)...BEFORE BACKING OFF TOWARD DAYBREAK MONDAY.
WINDS SHOULD REMAIN BELOW 15 KNOTS. PERHAPS THE MAIN FORECAST
PROBLEM SUNDAY NIGHT COULD BE THE FOG. STATISTICAL GUIDANCE
SUGGESTS THAT THE FOG COULD BE DENSE LATE SUNDAY NIGHT AND MONDAY
MORNING.
FOG COULD REMAIN A PROBLEM IN THE MORNING...AND IT IS POSSIBLE
THAT THE FOG NEVER REALLY EXITS THE WATERS DURING THE DAY. THE
PRESSURE GRADIENT INCREASES IN THE AFTERNOON AS THE SURFACE HIGH
TO THE EAST REPOSITIONS ITSELF.AT THIS POINT...IT APPEARS AS
THOUGH WINDS SHOULD REMAIN BELOW SMALL CRAFT LEVELS MONDAY AND
MONDAY NIGHT. GUSTS TO 20 KNOTS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING ACROSS THE SOUTHERN OCEAN WATERS (AND LOWER DELAWARE BAY).
THE GRADIENT TUESDAY INTO TUESDAY EVENING LOOKS BORDERLINE TO
SUPPORT SMALL CRAFT WINDS. MIXING WILL NOT HELP...AS WARMER AIR
OVER THE COOLER WASTER LIMITS THE AMOUNT OF MOMENTUM THAT CAN
REACH THE SURFACE. THE BEST GUSTS TUESDAY INTO TUESDAY EVENING
SHOULD BE ON THE NEAR SHORE WATERS OF THE OCEAN AND ACROSS DELAWARE
BAY.
THE PERSISTENT SOUTH TO SOUTHWEST FLOW COULD ALLOW SEAS TO REACH
5 FEET TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY ACROSS THE
NORTHERN OCEAN WATERS. WINDS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT LIMITS LATER TUESDAY EVENING INTO WEDNESDAY.
&&
.HYDROLOGY...
POCKETS OF VERY HEAVY SHOWERS WILL PROBABLY OCCUR AGAIN FROM TIME
TO TIME THIS WEEK...ESPECIALLY TUESDAY OR WEDNESDAY AND THEN
POSSIBLY AGAIN AT THE END OF THE WEEK.
MORE LATER...
&&
.CLIMATE...
MONTHLY CLI.
KPHL IS ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV NORMAL
TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH I
CONSIDER TO BE WITHIN 0.5F OF NORM.
NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5
MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/
PLUS 4.4F OR EQUIVALENT TO 68.2F WHICH WOULD RANK TOP 5 WARMEST...
WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN 2004.
POR DATES BACK TO 1874
KABE IS ON TRACK FOR 2ND WARMEST MAY.
SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3
MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/
PLUS 5.6F OR EQUIVALENT TO 66.2F WHICH WOULD RANK 2ND WARMEST
BEHIND THE 67.2 OF 1991, AND JUST AHEAD OF THE 66.0 IN 1944 AND
65.9 IN 2004.
POR DATES BACK TO 1922
&&
.EQUIPMENT...
NWS PHONE SYSTEM AND NWR VIP HAVE BEEN FIXED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG 329P
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...DRAG
AVIATION...DRAG/IOVINO
MARINE...DRAG/IOVINO
HYDROLOGY...329P
CLIMATE...
EQUIPMENT...Hazardous weather outlook, May 26, 2:46 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 246 PM EDT SAT MAY 26 2012 DEZ001-NJZ017>019-PAZ067-070-071-271900- NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- DELAWARE-PHILADELPHIA- 246 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95 DEGREES IN THE URBAN AREAS THIS AFTERNOON. LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95 DEGREES IN THE URBAN AREAS DURING THE AFTERNOONS OF SUNDAY THROUGH TUESDAY. MONDAY AND TUESDAY MAY BE THE HOTTER DAYS. IN ADDITION... LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-PAZ068-069-271900- MERCER-MONTGOMERY-BUCKS- 246 PM EDT SAT MAY 26 2012 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95 DEGREES IN THE URBAN AREAS THIS AFTERNOON. LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95 DEGREES IN THE URBAN AREAS DURING THE AFTERNOONS OF SUNDAY THROUGH TUESDAY. MONDAY AND TUESDAY MAY BE THE HOTTER DAYS. IN ADDITION... LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED AT THIS TIME. NJZ001-007>010-PAZ054-055-062-271900- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 246 PM EDT SAT MAY 26 2012 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL WITH POSSIBLE FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016-020>027-271900- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 246 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-PAZ060-061-271900- MIDDLESEX-BERKS-LEHIGH- 246 PM EDT SAT MAY 26 2012 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED AT THIS TIME. ANZ430-431-450>455-271900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 246 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 2:28 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
228 PM EDT SAT MAY 26 2012
NJZ001-008-261930-
MORRIS NJ-SUSSEX NJ-
228 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN MORRIS AND SUSSEX
COUNTIES...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
NEWTON TO 2 MILES SOUTHEAST OF NEWTON TO 14 MILES EAST OF
NEWTON...MOVING SOUTHEAST AT 15 MPH.
LOCAL WIND GUSTS TO 35 MPH AND HALF INCH DIAMETER HAIL ARE
POSSIBLE WITH THESE STORMS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 4121 7437 4119 7437 4109 7449 4105 7449
4106 7445 4102 7439 4087 7472 4111 7497
4115 7492 4115 7481 4121 7446 4121 7438
FORECASTER: GORSELocal storm report, May 26, 2:29 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL EAST STROUDSBURG 41.00N 75.18W
05/26/2012 E1.00 INCH MONROE PA PUBLIC
&&
EVENT NUMBER PHI1200081
WDSpecial weather statement, May 26, 2:46 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT SAT MAY 26 2012
PAZ054-261930-
CARBON PA-
246 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR SUMMIT HILL...JIM THORPE AROUND
300 PM...NEW MAHONING...LEHIGHTON AROUND 315 PM...BOWMANSTOWN AND
PARRYVILLE AROUND 330 PM.
LOCAL WIND GUSTS TO 35 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4083 7552 4078 7565 4077 7570 4076 7570
4073 7576 4084 7592 4090 7599 4098 7579
FORECASTER: GORSESpecial weather statement, May 26, 3:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 PM EDT SAT MAY 26 2012 NJZ001-007-008-PAZ054-055-060>062-262100- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 318 PM EDT SAT MAY 26 2012 ...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS CONTINUE ACROSS A GOOD PORTION OF THE AREA THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE, THEREFORE REMAIN ALERT IF YOU HAVE OUTDOOR PLANS. IF THUNDERSTORMS ARE APPROACHING YOUR AREA, SEEK SHELTER INDOORS AND DO NOT VENTURE BACK OUTSIDE UNTIL THE STORMS COMPLETELY CLEAR YOUR AREA. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS. REMAIN ALERT FOR ADDITIONAL WARNINGS POSSIBLY BEING ISSUED. GORSE
Special weather statement, May 26, 3:39 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 PM EDT SAT MAY 26 2012 PAZ055-262030- MONROE PA- 339 PM EDT SAT MAY 26 2012 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MONROE COUNTY... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF MOUNT POCONO...MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR REEDERS...ANALOMINK AROUND 400 PM...ARLINGTON HEIGHTS AROUND 415 PM...STROUDSBURG...GILBERT...EAST STROUDSBURG AROUND 425 PM AND BRODHEADSVILLE AROUND 430 PM. WIND GUSTS UP TO 40 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4097 7513 4086 7542 4111 7552 4119 7530 FORECASTER: GORSE
Special weather statement, May 26, 3:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SAT MAY 26 2012
PAZ054-262030-
CARBON PA-
351 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORMS WILL AFFECT MOSTLY WESTERN CARBON COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE WESTERN HALF OF CARBON COUNTY. THESE
STORMS WERE MOVING SOUTHEAST AT ABOUT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 4081 7559 4074 7577 4084 7592 4091 7600
4099 7583
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:39 PM EDT | Special Weather Statement | PHI | Warren | 51 min |
| May 26, 1:42 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
| May 26, 2:02 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 58 min |
| May 26, 2:18 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 5 hr |
| May 26, 2:28 PM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| May 26, 2:36 PM EDT | Flash Flood Warning | PHI | Warren | 5 hr |
| May 26, 2:42 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 48 min |
| May 26, 3:40 PM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 23 hr |
| May 26, 5:26 PM EDT | Special Weather Statement | PHI | Hunterdon | 49 min |
| May 26, 5:36 PM EDT | Areal Flood Advisory | PHI | Warren | 114 min |
| May 26, 6:10 PM EDT | Areal Flood Advisory | PHI | Hunterdon | 111 min |
| May 26, 7:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 60 min |
| May 26, 7:30 PM EDT | Special Weather Statement | PHI | Middlesex | 45 min |
| May 26, 2:23 PM EDT | Areal Flood Advisory | PHI | Carbon | 3 hr |
| May 26, 2:46 PM EDT | Special Weather Statement | PHI | Carbon | 44 min |
| May 26, 3:15 PM EDT | Areal Flood Advisory | PHI | Carbon | 2 hr |
| May 26, 3:32 PM EDT | Flash Flood Warning | PHI | Monroe, Northampton | 4 hr |
| May 26, 3:39 PM EDT | Special Weather Statement | PHI | Monroe | 51 min |
| May 26, 3:45 PM EDT | Areal Flood Advisory | PHI | Carbon | 3 hr |
| May 26, 3:48 PM EDT | Areal Flood Advisory | PHI | Monroe | 3 hr |
| May 26, 3:54 PM EDT | Flash Flood Warning | PHI | Carbon | 4 hr |
| May 26, 4:31 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 3 hr |
| May 26, 4:37 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 38 min |
| May 26, 4:54 PM EDT | Special Weather Statement | PHI | Northampton | 51 min |
| May 26, 5:33 PM EDT | Flash Flood Warning | PHI | Monroe | 114 min |
| May 26, 6:02 PM EDT | Special Weather Statement | PHI | Berks | 43 min |
| May 26, 6:26 PM EDT | Special Weather Statement | PHI | Berks | 49 min |
| May 26, 7:20 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.